Alert archive / Idaho / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 40, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 22, 2007, 1:12 PM MDT for Cassia County, Power County, Idaho. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2007, 1:12 PM MDT (19:12 UTC)
- Expired
- Aug 22, 2007, 2:00 PM MDT
- In force
- 48 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Cassia County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 55 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 2:00 PM MDT | HAIL 0.5 | 4 E Rockland, ID | DIME SIZE, 1/2 INCH HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2267 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 221912 SVRPIH IDC031-077-222000- /O.NEW.KPIH.SV.W.0040.070822T1912Z-070822T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 112 PM MDT WED AUG 22 2007 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO... THIS INCLUDES THE CITY OF HEGLAR... SOUTHERN POWER COUNTY IN SOUTHEAST IDAHO... THIS INCLUDES THE CITY OF NEELEY... * UNTIL 200 PM MDT * AT 109 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF COLD WATER...OR ABOUT 8 MILES NORTHEAST OF HEGLAR...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROCKLAND BY 125 PM MDT... 8 MILES SOUTH OF NEELEY BY 130 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4281 11274 4257 11253 4241 11320 4257 11332 TIME...MOT...LOC 1912Z 249DEG 31KT 4256 11302 $$ BRW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:39 AM MDT, 9 hours 33 minutes earlier.
Area forecast discussion, Aug 22, 3:39 AM MDT, 9 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 339 AM MDT WED AUG 22 2007 .SHORT TERM...TODAY THROUGH FRIDAY. CWA REMAINS UNDER THE INFLUENCE OF THE JET STREAM ALBEIT WITH LITTLE MOISTURE. NEXT WAVE TO MOVE ACROSS THE AREA LATER TODAY SHOULD BRING THE BEST CHANCE OF PRECIPITATION TO THE EASTERN AND SOUTHERN HIGHLANDS. OTHERWISE COMFORTABLE TEMPERATURES WILL AGAIN RULE BUT LESS WIND THAN YESTERDAY. ANOTHER COMFORTABLE DAY THURSDAY WITH REASONABLE TEMPERATURES AND LITTLE WIND BEFORE WARMING BEGINS FRIDAY. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. PERIOD DOES NOT SHOW MUCH IN THE WAY OF PRECIPITATION BUT OUR TEMPERATURES DO WARM OVER THE WEEKEND. A QUICK HITTING TROUGH BRINGS A FEW DEGREES OF COOLING SUNDAY BUT WE WARM RIGHT BACK UP MONDAY AND TUESDAY. ONE THING TO KEEP AN EYE ON IS THE MOISTURE REMNANT FROM DEAN. SO FAR NO INDICATION WITH PRESENT FLOW PATTERN THAT THE MOISTURE WOULD WORK ITS WAY UP THIS FAR NORTH BUT IT IS WORTH WATCHING. DITTMANN && .FIRE WEATHER...A BROAD UPPER TROUGH WILL MOVE THROUGH IDAHO TODAY...ONCE AGAIN KEEPING TEMPS ON THE COOL SIDE. ISOLATED SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING OVER THE MOUNTAINS...BUT MOST WILL BE FOUND IN THE SOUTHEAST HIGHLANDS. THE COOLER AIR WILL KEEP RELATIVE HUMIDITY READINGS ABOVE CRITICAL LEVELS IN MOST AREAS...BUT THE HUMIDITY NUMBERS WILL FALL BY THE END OF THE WEEK AS TEMPERATURES WARM. HEDGES && .AVIATION...VFR CONDITIONS WILL PREVAIL AGAIN TODAY. A WEAK UPPER TROF MOVING THRU ID TODAY WILL SET OFF A FEW SHOWERS/TSTMS MAINLY IN THE MTNS LATER THIS AFTN/EVE...ESPECIALLY IN THE SE HIGHLANDS. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 22, 6:19 AM MDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 619 AM MDT WED AUG 22 2007 IDZ017>025-031-032-231230- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 619 AM MDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Aug 22, 12:17 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
1217 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HAIL 7 SW ALBION 42.34N 113.68W
08/22/2007 E0.50 INCH CASSIA ID TRAINED SPOTTER
ESTIMATED DIME SIZE
1210 PM HAIL AMERICAN FALLS 42.78N 112.85W
08/22/2007 M0.25 INCH POWER ID TRAINED SPOTTER
&&
VPRESTONLocal storm report, Aug 22, 1:09 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
109 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL POCATELLO ARPT 42.92N 112.60W
08/22/2007 M0.25 INCH POWER ID NWS EMPLOYEE
1/4 INCH HAIL FOR 3 MINUTES AT WFO PIH.
0105 PM HAIL 1 NNW POCATELLO 42.90N 112.48W
08/22/2007 E0.75 INCH BANNOCK ID TRAINED SPOTTER
PENNY SIZE HAIL.
&&
MRIEDYLocal storm report, Aug 22, 1:12 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
112 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM HAIL 3 ENE POCATELLO 42.89N 112.41W
08/22/2007 E0.50 INCH BANNOCK ID TRAINED SPOTTER
1/2 INCH HAIL AT POCATELLO CREEK, KOA.
&&
MRIEDYThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 11:48 AM MDT | Severe Thunderstorm Warning | PIH | Cassia, Minidoka | 27 min |
| Aug 22, 12:20 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Cassia, Power | 40 min |
| Aug 22, 12:31 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 44 min |
| Aug 22, 1:27 PM MDT | Tornado Warning | PIH | Power | 48 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.